Alert archive / Utah / Snow Advisories in 2008

Snow Advisory 11, NWS Salt Lake City, UT

February 2, 2008

NWS Salt Lake City, UT issued this snow advisory at Feb 2, 2008, 2:46 PM MST. It took effect at Feb 3, 2008, 12:00 AM MST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2008, 2:46 PM MST (21:46 UTC)
In effect from
Feb 3, 2008, 12:00 AM MST
Expired
Feb 4, 2008, 4:03 AM MST
In force
28 hr
Issued by
NWS Salt Lake City, UT

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this snow advisory went out at Feb 2, 10:11 AM MST, 4 hours 35 minutes earlier.

Area forecast discussion, Feb 2, 10:11 AM MST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1011 AM MST SAT FEB 2 2008

.SYNOPSIS...A WEAK DISTURBANCE WILL MOVE EAST OF THE REGION THIS
AFTERNOON. A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE GREAT
BASIN LATE TONIGHT THROUGH SUNDAY...BEFORE EXITING THE REGION ON
MONDAY.

&&

.DISCUSSION...BROAD BUT WEAK TROUGH OVER UTAH THIS MORNING IS
MOVING SLOWLY EAST...AND GENERATING LIGHT SNOW FOR THE CENTRAL
AND SOUTH. CLOUDS ARE DECREASING WEST OF ABOUT I-15. NEXT NEGATIVE
TILT SHORTWAVE HAS MOVED ONSHORE OVER NORTHERN CALIFORNIA AND
ENTERING WESTERN NEVADA. STRONG JET OF 160 TO 170 KNOTS AT 300 MB
WILL DRIVE THAT SHORTWAVE INTO WESTERN UTAH BY LATE THIS AFTERNOON.
THE JET WILL CARVE A BROAD TROUGH OVER THE WESTERN STATES SUNDAY
WITH THE JET ORIENTED FROM SOUTHERN CALIFORNIA ACROSS CENTRAL
ARIZONA BY LATE SUNDAY. LEANING TOWARDS GFS FOR PRECIPITATION
DISTRIBUTION AND IT HITS THE SOUTHERN MOUNTAINS THE HARDEST AS YOU
WOULD EXPECTED WITH A SPLITTING SYSTEM. NAM12 SNOWFALL SEEMS
OVERDONE IN THE NORTHERN MOUNTAINS.

WILL ISSUE AN UPDATE TO DECREASE POPS WEST OF I-15 AND INCREASE
THEM FOR TODAY EASTERN UTAH.

&&

.AVIATION...CEILING WILL REMAIN ABOVE 6000 FEET THROUGH THE
EVENING RUSH.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WATCH FROM MIDNIGHT SUNDAY TO NOON MONDAY FOR
     UTZ007-UTZ008-UTZ009-UTZ010-UTZ517-UTZ518.

     WINTER STORM WATCH FROM 4 AM SUNDAY TO 4 AM MONDAY FOR UTZ001-
     UTZ002-UTZ003-UTZ004-UTZ005-UTZ006-UTZ014-UTZ015-UTZ016-
     UTZ020.

WY...NONE.

&&

GIBSON

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Feb 2, 6:44 AM MST, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
644 AM MST SAT FEB 2 2008

UTZ001>012-WYZ021-031300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SOUTHWEST WYOMING-
644 AM MST SAT FEB 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN UTAH
AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A WEAK WEATHER DISTURBANCE WILL BRING A CHANCE OF SNOW TO NORTHERN
UTAH AND FAR SOUTHWEST WYOMING THIS MORNING. THIS DISTURBANCE WILL
MOVE EAST OF THE AREA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE REGION EARLY
SUNDAY MORNING. THIS SYSTEM HAS THE POTENTIAL TO BRING LOCALLY
HEAVY SNOWFALL TO THE OUTLOOK AREA SUNDAY INTO SUNDAY
NIGHT...BEFORE SHIFTING EAST OF THE AREA ON MONDAY. REFER TO THE
LATEST WINTER WEATHER STATEMENT FOR ADDITIONAL DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ013>016-019>021-517-518-031300-
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
644 AM MST SAT FEB 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
SOUTHERN UTAH AND SOUTHWEST UTAH.

.DAY ONE...TODAY AND TONIGHT

A WEAK WEATHER DISTURBANCE WILL BRING A CHANCE OF SNOW TO CENTRAL
AND SOUTHERN UTAH THIS MORNING. THIS DISTURBANCE WILL MOVE EAST OF
THE AREA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE REGION EARLY
SUNDAY MORNING. THIS SYSTEM HAS THE POTENTIAL TO BRING LOCALLY
HEAVY SNOWFALL TO THE OUTLOOK AREA SUNDAY INTO SUNDAY
NIGHT...BEFORE SHIFTING EAST OF THE AREA ON MONDAY. REFER TO THE
LATEST WINTER WEATHER STATEMENT FOR ADDITIONAL DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 2:46 PM MSTHeavy Snow WarningSLC43 hr
Feb 2, 2:46 PM MSTWinter Storm WarningSLC43 hr

Nearby

Snow Advisories in Utah, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.